Baclofen withdrawal. Please help! — Scope | Disability forum
If we become concerned about you or anyone else while using one of our services, we will act in line with our safeguarding policy and procedures. This may involve sharing this information with relevant authorities to ensure we comply with our policies and legal obligations.

Find out how to let us know if you're concerned about another member's safety.

Baclofen withdrawal. Please help!

Spleshhh1
Spleshhh1 Member Posts: 1 Listener
I took Baclofen 25 mg 2 times a day.
I stopped taking it for 2 days,  and got the worse withdrawal symptoms: vision problems, unsteady, fever, Dizziness, Anxiety, Hyperthermia, Depersonalization, 
Tachycardia cogition problems and more... 

I read online that i m having withdrawal /adddiction symptoms and i have to go back to the dosage i took before, so thats what i did. 
After i did that the situation got a little better, but i still have almost all the symptoms and i cant live like this. 

My question is: do i need to taper off baclofen slowly and hope that the symptoms will go away? Or i need to up the dosage untill i feel better and only then to taper off and quit the drug? 

I really need your help... Thank you! 


Comments

  • chiarieds
    chiarieds Member, Community Co-Production Group Posts: 12,478 Disability Gamechanger
    Hi @Spleshhh1 & welcome to this supportive forum.

    Medications such as this shouldn't be stopped suddenly, nor without your Drs. approval. If they feel you should taper off gradually, then they also would advise how to do this. So I'm very sorry to read about what you're going through. Might you see your GP about this to get their help as soon as you can?
  • SunshineLou
    SunshineLou Member Posts: 79 Pioneering
    Hi @Spleshhh1,

    When i stopped Baclofen (40mg per day) I didn’t have any withdrawal symptoms.
    My Neurologist and Rehab Dr’s never at any point said I’d have a problem stopping it immediately.
    maybe there’s another cause if you’re still having problems and have re started it?
    I’d ask for advice from your Dr’s x
  • Ami2301
    Ami2301 Member, Community Co-Production Group Posts: 7,945 Disability Gamechanger
    Hi @Spleshhh1 and welcome to the community! Sorry to hear about the symptoms you're currently experiencing. Unfortunately, we are not medical professionals therefore we cannot give out advice, however I would advise you to ring 111 if you are concerned or contact your GP on Monday. 
    Disability Gamechanger - 2019
  • pollyanna1052
    pollyanna1052 Member Posts: 2,032 Disability Gamechanger
    Spleshhh1 said:
    I took Baclofen 25 mg 2 times a day.
    I stopped taking it for 2 days,  and got the worse withdrawal symptoms: vision problems, unsteady, fever, Dizziness, Anxiety, Hyperthermia, Depersonalization, 
    Tachycardia cogition problems and more... 

    I read online that i m having withdrawal /adddiction symptoms and i have to go back to the dosage i took before, so thats what i did. 
    After i did that the situation got a little better, but i still have almost all the symptoms and i cant live like this. 

    My question is: do i need to taper off baclofen slowly and hope that the symptoms will go away? Or i need to up the dosntill i feel better and only then to taper off and quit the drug? 

    I really need your help... Thank you! 


    Hi, the symptoms you describe as withdrawal do seem a little strong for just missing 2 days meds.
    I used to be on baclofen for spasms and stiffness. It is a drug that I was told I could find my own best dosage level. I did get up to 80 mg a day. But although they stopped the problems, they also weakened my muscles and caused falls. I did eventually come right off them, as I am full time wheelchair user now.

    Why did you come off the baclofen?
    I do think you should see a doctor about all the problems you are having.

    Take care xx
  • Adrian_Scope
    Adrian_Scope Posts: 8,578 Scope online community team
    Hi @Spleshhh1. How are you getting on? 
    I can only really echo everyone else here and recommend you speak with your doctor. Please keep in touch and let us know how you are. 
    Community Manager
    Scope

    Tell us how to make the community better for you. Complete our feedback form.
  • pollyanna1052
    pollyanna1052 Member Posts: 2,032 Disability Gamechanger
    Spleshhh1 said:
    I took Baclofen 25 mg 2 times a day.
    I stopped taking it for 2 days,  and got the worse withdrawal symptoms: vision problems, unsteady, fever, Dizziness, Anxiety, Hyperthermia, Depersonalization, 
    Tachycardia cogition problems and more... 

    I read online that i m having withdrawal /adddiction symptoms and i have to go back to the dosage i took before, so thats what i did. 
    After i did that the situation got a little better, but i still have almost all the symptoms and i cant live like this. 

    My question is: do i need to taper off baclofen slowly and hope that the symptoms will go away? Or i need to up the dosage untill i feel better and only then to taper off and quit the drug? 

    I really need your help... Thank you! 


    Hi again.
    Just wondering if this bit of info might be useful.
    A friend of mine who has spasticity in her legs felt she was on too much baclofen and went for an intrathecal balcofen pump. It was positioned inside her torso and administered a minute amount of baclofen, which was just right to help without side effects.

    She is still able to walk, albeit with some difficulty, but she felt it kept her out of a wheelchair.

    Too much baclofen caused me to fall a lot.

Brightness

Complete our feedback form and tell us how we can make the community better.